Hail, Grant
- When
- June 13, 12:10 AM CST
- Where
- Grant County, 8 mi SW of Ulysses
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.500, -101.467
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 12, 2:13 PM CST, 9 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 313 PM CDT THU JUN 12 2003 DAYS 1-2... FORECAST DECISION FOR TONIGHT IS ONCE AGAIN SEVERE POTENTIAL, WHERE IT MAY OCCUR AND HOW HIGH TO GO WITH POPS. THE LATEST SWODY1 SHOWED SLIGHT RISK OVER ALL OF CWA WITH AN AXIS OF HIGHER RISK FROM ABOUT MEADE TO DIGHTON AND WESTWARD. WILL GO WITH A GRADIENT WEST TO EAST OF 50 TO 30 POPS, AND MENTION POSSIBLE SEVERE IN THE WESTERN 2/3RDS OF CWA. STORMS SHOULD FIRE/MOVE IN FROM THE WEST, WHERE THE MOST WARMING HAS BEEN GOING ON UNDER SOLAR RADIATION. CLOUDS HAVE BEEN SLOWER TO ERODE IN THE EAST, BUT MOISTURE-LADEN AIR SHOWING DEW POINTS IN LOWER 60S FROM P28 TO HYS AT 19Z. THERE SHOULD BE PLENTY OF UNSTABLE AIR TO TAP ABOVE THE 85OMB LEVEL, HOWEVER SHEAR PROFILE IS NOT FAVORABLE FOR TORNADO-GENESIS. HAIL SHOULD BE THE BIGGEST HAZARD, WITH A FAIRLY LOW 12Z WBZ OF 9,400 FT. WITH SURFACE HEATING GETTING A SLOW START TODAY, DO NOT EXPECT ANY STORMS IN CWA BEFORE ABOUT 23Z OF SO, BEGINNING IN THE WEST. LOOKING AT THE MODELS, THE NGM AND ETA ARE GOING GANGBUSTERS WITH PRECIP, FORMING AN MCS OVER NORTHERN COLORADO TONIGHT AND BRINING IT SOUTHEAST INTO CWA BY 18Z ON FRIDAY. THE SLOW MOVING AVN SEEMS IN BETTER AGREEMENT WITH THE CURRENT ATMOSPHERE, AS THE UPPER FLOW OVER KANSAS AT 12 WAS ONLY THE 30-40KT RANGE. SOUTHERN UPPER JET COMING EAST ACROSS S. AZ AND NM WILL CONTINUE TO BRING WAVES ACROSS TO OUR SOUTH, WHILE THE DEVELOPING UPPER TROUGH WEST OF BRITISH COLUMBIA WILL DEEPEN AND SHOOT SMALL SCALE WAVES OUR WAY IN WEAK NORTHWEST FLOW. WILL KEEP CHANCES OF SHRA/TSRA THROUGH SATURDAY, TAPERING OFF TO 30/20 POPS ON SATURDAY AFTERNOON. PRECIPITABLE WATER PROGS PUT UP TO 2 INCHES ACROSS THE SOUTHERN CWA, WITH AROUND 1 INCH ACROSS NORTHERN COUNTIES, FROM NOW THROUGH SATURDAY. COOLER MAX TEMPS SEEM JUSTIFIED WITH PLENTY OF CLOUDS AND SCATTERED PRECIP. LOWS WILL LIKELY VARY QUITE A BIT DEPENDING ON WHERE PRECIP FALLS. DAYS 3-7... BIG CHALLENGE IS GUESSING WERE THE CLOSED SYSTEM WILL BE BY THIS PERIOD. MODELS HAVE ADVERTISED FOR SOME TIME THAT A SYSTEM WOULD CLOSE OFF IN THE MID/UPPER LEVELS BY THE WEEKEND ANYWHERE FROM THE CENTRAL PLAINS TO THE LOWER MISSISSIPPI VALLEY. EACH MODEL RUN (GFS, UKMET, ECMWF) HAVE PUT THE FEATURE FARTHER WEST AND DIAGNOSTICS WOULD SUPPORT THIS NOTION. GFS AND UKMET ARE SIMILAR. HOWEVER, THERE IS JUST NO WAY TO PREDICT EXACTLY WHERE THE FEATURE WILL END UP. ANY MCS ACTIVITY TONIGHT OR TOMORROW WILL SURELY PLAY A ROLE IN EVENTUAL LOCATION. ALL BEING SAID, I DO FEEL THAT SOME SORT OF CYCLONIC TURNING WILL BE VERY NEAR THE CWA AND WITH ABUNDANT SURFACE MOISTURE AND AN UPSLOPE COMPONENT, THERE SHOULD BE AT LEAST SMALL POPS IN THE FORECAST THROUGH SUNDAY. SYSTEM SHOULD BE FAR ENOUGH REMOVED BY MONDAY THAT WE SHOULD SEE A FEW DAYS OF LARGE SCALE DESCENT/SUBSIDENCE AND SURFACE WARMING. NEXT WEEK SHOULD BE MUCH QUIETER ALTHOUGH I DID LEAVE POPS IN FOR WEDNESDAY. LATE EVENING/OVERNIGHT CONVECTION CHANCES SHOULD RETURN BY THE END OF THE WEEK. .PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 61 83 62 81 / 40 50 50 30 GCK 58 83 61 81 / 40 50 50 30 EHA 59 85 62 82 / 50 50 50 30 LBL 60 84 63 82 / 50 50 50 30 HYS 61 82 63 80 / 30 30 30 30 P28 65 86 65 83 / 30 50 50 30 .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. 12/07
KSZ030-031-043>046-061>066-074>081-084>090-131000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANGE FOR THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND INTO THE EVENING, MAINLY EAST OF A LIBERAL TO JETMORE TO HAYS LINE. THE THUNDERSTORMS COULD BECOME SEVERE, WITH HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS OVER 60 MILES PER HOUR. FOR MORE WEATHER INFORMATION, PLEASE CHECK OUR WEBSITE AT: www.crh.noaa.gov/ddc .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT, ALONG AND EAST OF THE DEFINED AREA. 26
The Dodge City radar (KDDC), 135 km away, was scanning. The volume nearest the first event began at 06:07 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363892, 5363893.